Hail, Hamilton
- When
- August 22, 6:30 AM EST to 6:34 AM EST
- Where
- Hamilton County, 2 mi N of Delhi
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.150, -84.683
4 flood, 3 thunderstorm wind, 3 flash flood, 1 hail, as filed by the National Weather Service.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 22, 2:10 AM EST, 4 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 310 AM EDT FRI AUG 22 2003 LATEST SURFACE ANALYSIS SHOWING COLD FRONT EXTENDING FROM CENTRAL ILLINOIS ACROSS NORTHWEST INDIANA AND INTO SE LOWER MICHIGAN. AIR MASS OUT AHEAD OF FRONT STILL FAIRLY UNSTABLE WITH LATEST RUC INDICATING CAPES IN THE 3000-4000 J/KG RANGE AND THIS FORECAST TO PERSIST THROUGH THIS MORNING ACROSS OUR AREA AS FRONT PUSHES TO THE SOUTHEAST. GFS FASTER THAN ETA WITH PUSHING FRONT THROUGH TODAY BUT BASED ON CURRENT MOVEMENT AND RELATIVELY LIGHT MID LEVEL WINDS THROUGH THIS AFTERNOON...PREFER SLOWER ETA FOR FRONTAL TIMING. WITH THIS IN MIND WILL HANG ON TO HIGH CHANCE POPS THROUGH TODAY ACROSS THE SOUTH AND THEN SCALE BACK TO LOW CHANCE ACROSS THE NORTHWEST AND INDICATE MAINLY EARLY THIS MORNING. WILL KEEP A LOW CHANCE IN FOR EARLY THIS EVENING ACROSS THE SOUTH...OTHERWISE CLEARING OVERNIGHT. FORECAST THEN LOOKS DRY INTO EARLY NEXT WEEK AS UPPER LEVEL RIDGE SLIDES SLOWLY EAST TOWARD OUR AREA. TEMPS TODAY A LITTLE TOUGH DEPENDING ON AMOUNT OF DEBRIS CLOUDS BUT SHOULD STILL SEE ENOUGH SUN TO ALLOW TEMPS INTO THE MID 80S TO THE SOUTH OF FRONT. .ILN...NONE.
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-221245- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 650 AM EDT FRI AUG 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY. A FEW OF THE STORMS MAY BECOME SEVERE...MAINLY ALONG AND TO THE SOUTH OF THE OHIO RIVER. THE MAIN SEVERE WEATHER THREAT WOULD BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
646 AM EDT FRI AUG 22 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 AM LAWRENCEBURG IN .75 INCH HAIL
08/22/03 DEARBORNThe Cincinnati radar (KILN), 80 km away, was scanning. The volume nearest the first event began at 11:30 UTC.
4 flood, 3 thunderstorm wind, 3 flash flood, 1 hail. Local standard time, as filed.
A cluster of thunderstorms produced heavy rain across south central Ohio during the morning and early afternoon. The rain caused numerous road closures due to high water and creeks to rise out of their banks.
Several trees were downed along State Route 136.
Trees were knocked down.
A cluster of thunderstorms produced heavy rain across south central Ohio during the morning and early afternoon. The rain caused numerous road closures due to high water and creeks to rise out of their banks.
Trees and powerlines were downed.
Several roads were flooded with up to two to three feet of water. Voluntary evacuations of flooded homes were ordered in town.
A bridge along State Route 124 was washed out.
A bridge was washed out on State Route 247.
A cluster of thunderstorms produced heavy rain across south central Ohio during the morning and early afternoon. The rain caused numerous road closures due to high water and creeks to rise out of their banks.
A cluster of thunderstorms produced heavy rain across south central Ohio during the morning and early afternoon. The rain caused numerous road closures due to high water and creeks to rise out of their banks.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5333555, 5333560, 5333556, 5333557, 5333561, 5333558, 5333559, 5333869, 5333870, 5333562, 5333868.